MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. STREAMLINE MIS SPINAL FIXATION SYSTEM; SCREW

XTANT MEDICAL HOLDINGS, INC. STREAMLINE MIS SPINAL FIXATION SYSTEM; SCREW
Model Number 05-PA-65-50
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was contacted on 01/08/2026 to report an issue with a mis screw.It was reported that during a posterior fusion at l3-l5, during final tightening of the last screw in a construct, the tulip of the screw dissociated from the shank.Since the other screws in the construct were final tightened and the screw with the dissociated tulip was not at either end of the construct, the dissociated tulip and screw shank were left in place.Lateral x-ray images provided by the complainant showed 6 implanted screws connected by two rods, one of the screws had its tulip dissociated from the shank of the screw.The dissociated tulip of the screw remained seated in place on the implanted rod.The screw with the dissociated tulip was the middle screw in a series of three.The shank of the screw with the dissociated tulip appeared to be seated further into the patient's bone than the other screws used for fixation.Additionally, unknown intervertebral implants appear in between the levels of fixation.
 
Additional Manufacturer Narrative
The complainant was not able to return the complaint screw or any components associated with the reported issue as they remain implanted in the patient.The complainant was also not able to provide a lot number for the reported complaint screw.There were no reported patient complications associated with this complaint.It was reported that the procedure was stage two of the case.Stage one was a lateral oblique procedure at l3-5 and no complications were reported.The complainant stated that the dissociation occurred during stage 2, a posterior fusion at l3 - l5 and that the issue was discovered through x-ray.Lateral x-ray images provided by the complainant showed 6 implanted screws connected by two rods, one of the screws had its tulip dissociated from the shank of the screw.The dissociated tulip of the screw remained seated in place on the implanted rod.The screw with the dissociated tulip was the middle screw in a series of three.The superior and inferior screws on either side of the complaint screw appeared undamaged and properly seated.The shank of the screw with the dissociated tulip appeared to be seated further into the patient's bone than the other screws used for fixation.Additionally, unknown intervertebral implants appear in-between the levels of fixation.A dhr review was not performed for the device because the complainant did not provide a lot number for the complaint screw.The root cause of this complaint is exposure to extreme force.Imaging provided by the complainant shows that the superior and inferior screws on either side of the screw with the dissociated tulip were more proud.The imaging also appeared to show that the shank of the screw with the dissociated tulip was bottomed out into the pedicle.It may be possible that the tulip impinged on the patient's anatomy and that could have somehow forced the head off the shank prior to tightening, but not enough that is was noticeable until the rod was locked onto it, forcing it off the rest of the way.The surgical technique guide states, "to maintain the polyaxial characteristics of the pedicle screw, avoid bottoming and/or impinging the tulip head against bony elements.Limited polyaxial motion may increase stresses to the screw and screw extension when leverage forces are applied." the surgical technique guide also states, "excessive leverage forces may increase the risk for premature extension breakage, tulip head dissociation, screw fracture, pedicle fracture and/or screw pullout." there have been two complaints of similar nature in the past 12 months.The manufacturer will continue to monitor the field for mis screws that are reported to have the tulip dissociate from the shank of the screw and will perform complaint investigations as appropriate.

Brand Name
STREAMLINE MIS SPINAL FIXATION SYSTEM
Common Device Name
SCREW
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln.
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln.
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln.
belgrade, MT 59714
4069245878
MDR Report Key24283672
Report Number3005031160-2026-00002
Device Sequence Number8319063
Product Code NKB
UDI-Device Identifier00191083019604
UDI-Public00191083019604
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K192396
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number05-PA-65-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown